MAUDE Adverse Event Report: EXACTECH, INC. EQ REV COMPRESS SCREW LCK CAP KIT, 4.5 X 30MM; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQ REV COMPRESS SCREW LCK CAP KIT, 4.5 X 30MM; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 320-20-30
Medical Device Problem Codes Structural Problem (2506); Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Osteolysis (2377); Metal Related Pathology (4530)
Date of Event 08/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately 5 years and 2 months post the initial right reverse total shoulder arthroplasty, the patient presented to the surgeon's office with complaints of pain and decreased range of movement.Upon examination and imaging review from previous post-op, and the recent office visit x-rays, and according to the implant record with a standard baseplate being used, it appeared the glenosphere was not completely engaged and down on the baseplate.However, the locking screw was still engaged and gave the surgeon a false feedback in the initial surgery that the implant was down and secure.The implant was not down completely and secure, and over time the glenosphere locking screw disengaged from the mechanism and the glenosphere implant leveraged off of the glenoid baseplate.There was/is evidence of humeral poly liner wear and bone resorption/osteolysis around the implants.The patient was revised, and during the revision, the patient's shoulder joint and surrounding tissue showed metallosis.The joint and tissues were debrided.The broken and disengaged implants were removed.The humeral stem was tested for stability.The glenoid baseplate showed to be stable, so the surgeon re-implanted a reverse glenosphere, locking screw, humeral tray, and liner.The patient's shoulder joint was irrigated well and closed.All fragments, parts and pieces were removed.There was a 5-15 minute delay as the surgeon had to spend extra time cleaning out/debriding the joint and surrounding tissue.The surgeon took extra time to make sure that the glenosphere was engaged onto the baseplate before inserting a new glenosphere screw.The patient left the operating room stable.The patient required prolonged hospitalization as a direct result of this issue.

Brand Name
EQ REV COMPRESS SCREW LCK CAP KIT, 4.5 X 30MM
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
katy priest
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key25336748
Report Number1038671-2026-00673
Device Sequence Number9806242
Product Code KWT
UDI-Device Identifier10885862086556
UDI-Public10885862086556
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2023
Device Catalogue Number320-20-30
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2026
Initial Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/06/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age83 YR
Patient SexFemale